MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Model Number 5MAXJET7KIT-B
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system jet 7 reperfusion catheter (jet7), neuron max 6f 088 long sheath (neuron max), microcatheter, and guidewire.During the procedure, the physician had difficulty delivering the jet7 to the occluded m1 segment due to challenging anatomy.After working for some time, the physician did a hand injection through the jet7 to better visualize the vessel.Shortly afterwards, the physician removed the jet7 in order to remove the neuron max.Upon removal of the jet7, the physician noticed some slight expansion near the distal end of the catheter.The procedure was completed using other devices.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up #01 mfr report:3005168196-2020-02049.Evaluation of the returned jet7 revealed a stretch on the distal shaft.If the device is forcefully manipulated against resistance, the damage may become damaged.The jet7 was unable to advance into a demonstration neuron max due to the damage on its distal shaft.This indicates the damage may have occurred during retraction from the patient or outside the patient body.Forceful retraction against resistance may have contributed to the stretch damage on the return device.If the jet7 is flushed after it has become damaged, additional damage to the catheter may result penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10872374
Report Number3005168196-2020-02049
Device Sequence Number11584543
Product Code NRY
UDI-Device Identifier00815948020962
UDI-Public00815948020962
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/20/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/06/2023
Device Model Number5MAXJET7KIT-B
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF95385
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 10/20/2020
Supplement Date Received by Manufacturer04/30/2021
Initial Report FDA Received Date11/19/2020
Supplement Report FDA Received Date05/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR
Date Report Sent to FDA01/01/2005